Alert archive / Illinois / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 162, NWS Quad Cities, IA
NWS Quad Cities, IA issued this severe thunderstorm warning at Jun 15, 2008, 4:21 PM CDT for Bureau County, Henry County, Illinois. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 15, 2008, 4:21 PM CDT (21:21 UTC)
- Expired
- Jun 15, 2008, 4:45 PM CDT
- In force
- 24 min
- Issued by
- NWS Quad Cities, IA
- Area
- Storm-based polygon
Counties Bureau County, IL, Henry County, IL
The radar
The Quad Cities radar (KDVN), 72 km from the middle of the area, began a volume at 21:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 15, 11:42 AM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 9.4 hours before the alert went out and 67 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 114 J/kg
- Mixed-layer CIN
- -307 J/kg
- Mixed-layer LCL
- 1821 m above ground
- 0-6 km bulk shear
- 67 kt
- 0-1 km storm-relative helicity
- 61 m²/s²
- 0-3 km storm-relative helicity
- 375 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KDVN 152121
SVRDVN
ILC011-073-152145-
/O.NEW.KDVN.SV.W.0162.080615T2121Z-080615T2145Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
421 PM CDT SUN JUN 15 2008
THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN BUREAU COUNTY IN NORTH CENTRAL ILLINOIS...
SOUTHEASTERN HENRY COUNTY IN NORTHWEST ILLINOIS...
* UNTIL 445 PM CDT.
* AT 419 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED
APPROXIMATELY NEAR KEWANEE...AND MOVING SOUTHEAST AT 54 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
NEPONSET...KEWANEE MUNICIPAL AIRPORT...JOHNSON SAUK TRAIL STATE
PARK...GERMAN CORNER AND BRANDENBURG CORNERS
THIS IS A DANGEROUS STORM. MOVE IMMEDIATELY INDOORS AND STAY AWAY
FROM WINDOWS.
LAT...LON 4123 8978 4123 8986 4115 8987 4115 9000
4128 9014 4137 8998 4129 8978 4124 8970
TIME...MOT...LOC 2121Z 307DEG 47KT 4118 8985
$$
LE1 follow-up statement
000
WWUS53 KDVN 152136
SVSDVN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
435 PM CDT SUN JUN 15 2008
ILC073-152145-
/O.CAN.KDVN.SV.W.0162.000000T0000Z-080615T2145Z/
HENRY IL-
435 PM CDT SUN JUN 15 2008
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN HENRY COUNTY IS
CANCELLED...
THE SEVERE THUNDERSTORM THAT WAS CAPABLE OF PRODUCING SEVERE WEATHER
HAS MOVED OUT OF THE WARNED AREA. THEREFORE THE SEVERE THUNDERSTORM
WARNING HAS BEEN CANCELLED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM CDT SUNDAY
EVENING FOR SOUTHEASTERN IOWA AND NORTHWESTERN ILLINOIS AND NORTHEAST
MISSOURI.
LAT...LON 4124 8970 4123 8978 4123 8986 4130 8986
4129 8977 4127 8976 4127 8975
TIME...MOT...LOC 2135Z 280DEG 41KT 4122 8966
$$
ILC011-152145-
/O.CON.KDVN.SV.W.0162.000000T0000Z-080615T2145Z/
BUREAU IL-
435 PM CDT SUN JUN 15 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM CDT
FOR SOUTHWESTERN BUREAU COUNTY...
AT 433 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED APPROXIMATELY OVER NORTHEASTERN STARK COUNTY...OR 12 MILES
EAST OF KEWANEE...MOVING EAST AT 47 MPH.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM CDT SUNDAY
EVENING FOR SOUTHEASTERN IOWA AND NORTHWESTERN ILLINOIS AND NORTHEAST
MISSOURI.
LAT...LON 4124 8970 4123 8978 4123 8986 4130 8986
4129 8977 4127 8976 4127 8975
TIME...MOT...LOC 2135Z 280DEG 41KT 4122 8966
$$
LE/HAASEWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 15, 3:00 PM CDT, 1 hour 21 minutes earlier.
Area forecast discussion, Jun 15, 3:00 PM CDT, 1 hour 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE QUAD CITIES IA IL 300 PM CDT SUN JUN 15 2008 .SYNOPSIS... COLD FRONT TO MOVE ACROSS THE REGION TONIGHT FOLLOWED BY HIGH PRESSURE RIDGE AND PLEASANT TEMPERATURES MONDAY THROUGH THURSDAY. PATTERN BECOMES ACTIVE AGAIN LATE NEXT WEEK AND NEXT WEEKEND. && .SHORT TERM...TONIGHT AND MONDAY... WILL BRING COLD FRONT THROUGH THE REGION THIS EVENING WITH THUNDERSTORMS GRADUALLY ENDING AS THE FRONT PUSHES OFF TO THE SOUTHEAST. SOME OF THE STORMS WILL BE SEVERE ALONG WITH POSSIBLE FLASH FLOODING IN THE HEAVIER STORMS AND ANY TRAINING THAT TAKES PLACE. MONDAY LOOKS COOLER AS HIGH PRESSURE BUILDS INTO THE REGION. TEMPERATURES SHOULD BE IN THE 70S. .LONG TERM...MONDAY NIGHT THROUGH SUNDAY... PLEASANT AND DRY WEATHER EXPECTED EARLY TO MIDDLE OF THE WEEK WITH NORTHWEST FLOW AND SURFACE RIDGE OVER THE REGION. TEMPERATURES SHOULD BE COMFORTABLE WITH BELOW NORMAL READINGS WITH MAXIMUM TEMPERATURES IN THE 70S TO AROUND 80 AND MINIMUMS IN THE 50S TO AROUND 60. LATE NEXT WEEK AND NEXT WEEKEND... PATTERN BECOMES ACTIVE AGAIN WITH TROFFINESS IN THE WESTERN UNITED SENDING A SERIES OF SHORT WAVES ATOP THE RIDGE INTO THE MIDWEST. POTENTIAL EXISTS AGAIN FOR SEVERE WEATHER AND HEAVY RAINS. HAVE INCREASED POPS SOMEWHAT FOR FRIDAY AND AGAIN ON SUNDAY WHICH LOOK THE MOST ACTIVE DAYS ACCORDING TO THE ECMWF MODEL. ..HAASE.. && .AVIATION... SCATTERED SHOWERS AND THUNDERSTORMS TO END AND SKIES TO CLEAR TONIGHT BETWEEN 00 AND 06Z WITH VFR CONDITIONS AS CANADIAN HIGH PRESSURE MOVES IN. SOME BRIEF MVFR CONDITIONS IN ANY TSRA/SHRA NEXT 3 TO 6 HOURS. MOSTLY CLEAR CONDITIONS LAT TONIGHT THROUGH MONDAY WITH VISIBILITIES GREATER THAN 7 MILES. ..NICHOLS && .HYDROLOGY... A HISTORIC HYDROLOGIC EVENT CONTINUES UNFOLDING WITH UNPRECEDENTED IMPACTS AT MANY LOCATIONS ALONG THE LARGER RIVERS AND STREAMS IN EASTERN IOWA. MAJOR TO RECORD FLOODING IS ONGOING...OR FORECAST...IN THESE LOCATIONS AS WELL AS AT MANY LOCATIONS ON THE MISSISSIPPI RIVER ESPECIALLY DOWNSTREAM OF THE QUAD CITIES. MODERATE TO MAJOR FLOODING IS EXPECTED ON THE ROCK RIVER IN NORTHWEST ILLINOIS. ON THE IOWA RIVER...THE CORALVILLE RESERVOIR POOL HAS CRESTED. THE IOWA RIVER IN IOWA CITY IS CRESTING AT THIS TIME. ON THE CEDAR RIVER...THE CREST HAS NOW PUSHED DOWNSTREAM OF THE CONESVILLE AREA. WE DO NOT EXPECT TODAY/S RAINFALL TO PUSH THE IOWA RIVER HIGHER IN THE IOWA CITY AREA. ON THE IOWA RIVER...DOWNSTREAM OF COLUMBUS JUNCTION...AND ON THE MISSISSIPPI RIVER FROM NEW BOSTON LD17 DOWNSTREAM...THERE IS MORE UNCERTAINTY THAN NORMAL REGARDING THE RIVER FORECASTS. THIS UNCERTAINTY IS DUE TO THE EFFECTS OF LEVEE FAILURES. WE WILL CONTINUE MONITORING THE SITUATION IN THOSE AREAS AND UPDATE THE RIVER FORECASTS AS NEEDED. ..JAZ.. && .DVN WATCHES/WARNINGS/ADVISORIES... IA...NONE. IL...NONE. MO...NONE. && HAASE/NICHOLS/JAZ
Hazardous weather outlook, Jun 15, 5:36 AM CDT, 10 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE QUAD CITIES IA IL 536 AM CDT SUN JUN 15 2008 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-161000- BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON- CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON- HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL- WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON- WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK- 436 AM CDT SAT JUN 14 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT THE STORM PREDICTION CENTER IS FORECASTING A SLIGHT RISK FOR SEVERE THUNDERSTORMS NORTH OF HIGHWAY 30 TODAY...AND A MODERATE RISK SOUTH OF HIGHWAY 30 IN IOWA...ILLINOIS...AND MISSOURI. THE MAIN THREATS WILL BE DAMAGING WINDS AND LARGE HAIL. A COMPLEX OF STORMS WILL QUICKLY EXIT THE AREA EARLY THIS MORNING...THEN ANOTHER ROUND IS EXPECTED TO DEVELOP IN THE AFTERNOON AND EVENING HOURS. THESE STORMS WILL SWEEP SOUTHEAST OF THE OUTLOOK AREA BY LATE EVENING. IN ADDITION TO SEVERE STORMS...FLASH FLOODING FROM HEAVY RAIN AND LEVEE FAILURES IS THE MAIN THREAT ALONG AND SOUTH OF INTERSTATE 80. LEVEES ALONG THE CEDAR...IOWA...AND MISSISSIPPI RIVERS ARE THREATENED. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY MAJOR TO RECORD FLOODING WILL CONTINUE ON THE MISSISSIPPI RIVER AND MOST TRIBUTARY RIVERS. DETAILED INFORMATION CAN BE FOUND IN THE LATEST FLOOD STATEMENT PRODUCT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE TODAY ACROSS THE ENTIRE OUTLOOK AREA. ERVIN
In the hours before
Local storm report, Jun 15, 2:56 PM CDT, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
256 PM CDT SUN JUN 15 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0243 PM HAIL 5 WNW PERU 41.37N 89.22W
06/15/2008 E1.75 INCH BUREAU IL TRAINED SPOTTER
MILE MARKER 70 ON I-80. SPRING VALLEY EXIT.
&&Local storm report, Jun 15, 3:02 PM CDT, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
302 PM CDT SUN JUN 15 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0150 PM TSTM WND DMG CARTHAGE 40.41N 91.14W
06/15/2008 HANCOCK IL TRAINED SPOTTER
NUMEROUS LARGE TREES DOWN ACROSS THE CITY SOME UPROOTED.
POWER OUT IN TOWN. DELAYED REPORT.
&&
JH2Local storm report, Jun 15, 3:10 PM CDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
310 PM CDT SUN JUN 15 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 PM TSTM WND DMG BUSHNELL 40.55N 90.50W
06/15/2008 MCDONOUGH IL EMERGENCY MNGR
MANY TREES DOWN - TIME ESTIMATED.
&&
15Local storm report, Jun 15, 3:16 PM CDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
316 PM CDT SUN JUN 15 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0152 PM HAIL 2 SSE WOODVALE 41.00N 90.64W
06/15/2008 E0.25 INCH WARREN IL TRAINED SPOTTER
AND GUSTY WINDS TO 40 MPH.
&&
LE/HAASELocal storm report, Jun 15, 3:17 PM CDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
317 PM CDT SUN JUN 15 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0155 PM TSTM WND DMG CARTHAGE 40.41N 91.14W
06/15/2008 HANCOCK IL FIRE DEPT/RESCUE
ACROSS THE CITY MANY LARGE HEALTHY TREES 3 TO 4 FEET IN
DIAMETER DOWNED BY WIND. TALL PINE TREE SNAPPED OFF ABOUT
5 FEET ABOVE THE GROUND.
&&
15Local storm report, Jun 15, 3:19 PM CDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
319 PM CDT SUN JUN 15 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 PM HAIL 5 NE MONMOUTH 40.97N 90.59W
06/15/2008 E0.25 INCH WARREN IL TRAINED SPOTTER
40 MPH WIND GUSTS
&&
LE/HAASEThe office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 14, 7:33 PM CDT | Severe Thunderstorm Warning | DVN | Henry, Rock Island, Whiteside | 42 min |
| Jun 15, 2:33 AM CDT | Flash Flood Watch | DVN | Hancock, Henderson, McDonough, Mercer, Rock Island, Warren | 12 hr |
| Jun 15, 1:13 PM CDT | Severe Thunderstorm Warning | DVN | Hancock | 47 min |
| Jun 15, 1:27 PM CDT | Severe Thunderstorm Warning | DVN | Henderson, Warren | 48 min |
| Jun 15, 1:50 PM CDT | Severe Thunderstorm Warning | DVN | Henderson, Warren | 25 min |
| Jun 15, 1:59 PM CDT | Severe Thunderstorm Warning | DVN | Hancock, McDonough | 46 min |
| Jun 15, 2:10 PM CDT | Severe Thunderstorm Warning | DVN | Warren | 30 min |
| Jun 15, 2:21 PM CDT | Severe Thunderstorm Warning | DVN | Bureau, Putnam | 39 min |
| Jun 15, 4:42 PM CDT | Severe Thunderstorm Warning | DVN | Bureau, Putnam | 30 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.